Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 21, 2025, 2:10 AM EDT for 7 counties in Florida. It took effect at Mar 21, 2025, 10:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 2:10 AM EDT (06:10 UTC)
- In effect from
- Mar 21, 2025, 10:00 AM EDT
- Expired
- Mar 21, 2025, 5:22 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 40 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS82 KMLB 210610 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 210 AM EDT Fri Mar 21 2025 ...HIGH FIRE DANGER ANTICIPATED ACROSS PORTIONS OF EAST CENTRAL FLORIDA ON THURSDAY... FLZ053-058-154-159-164-247-254-259-264-347-447-547-647-747-212300- /O.UPG.KMLB.FW.A.0003.250321T1400Z-250321T2300Z/ /O.NEW.KMLB.FW.W.0004.250321T1400Z-250321T2300Z/ Osceola-Okeechobee-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 210 AM EDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY NORTH-NORTHWEST WINDS ACROSS PORTIONS OF EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA... Osceola... Okeechobee... Indian River... Saint Lucie... Martin... and Brevard Counties. * WIND... North-northwest to north around 15 mph with gusts to around 20 mph, especially from mid morning through early afternoon. * HUMIDITY...20 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ045-212300- /O.NEW.KMLB.FW.W.0004.250321T1400Z-250321T2300Z/ Orange- 210 AM EDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY NORTH-NORTHWEST WINDS ACROSS PORTIONS OF EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM EDT this evening. * AFFECTED AREA... Orange. * WIND...North-northwest to north around 15 mph with gusts to around 20 mph, especially from mid morning through early afternoon. * HUMIDITY...20 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
667 WWUS82 KMLB 212122 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 522 PM EDT Fri Mar 21 2025 FLZ045-053-058-154-159-164-247-254-259-264-347-447-547-647-747- 212230- /O.CAN.KMLB.FW.W.0004.000000T0000Z-250321T2300Z/ Orange-Osceola-Okeechobee-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 522 PM EDT Fri Mar 21 2025 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Melbourne has cancelled the Red Flag Warning for Orange, Osceola, Okeechobee, Indian River, St. Lucie, Martin, and Brevard counties. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 1:20 AM EDT, 50 minutes earlier. Its key messages:
- Issued at 1005 PM EDT Thu Mar 20 2025
- Fire Weather Watch now in effect on Friday from Brevard and Osceola counties southward due to breezy north winds and much drier air.
- A High Risk of life-threatening rip currents and rough surf exists at all local east central Florida beaches.
- Poor to hazardous boating conditions continue through Friday.
- The next best chance for measurable rain is next Monday and Tuesday ahead of another cold front.
Area forecast discussion, Mar 21, 1:20 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
120 AM EDT Fri Mar 21 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1005 PM EDT Thu Mar 20 2025
- Fire Weather Watch now in effect on Friday from Brevard and
Osceola counties southward due to breezy north winds and much
drier air.
- A High Risk of life-threatening rip currents and rough surf
exists at all local east central Florida beaches.
- Poor to hazardous boating conditions continue through Friday.
- The next best chance for measurable rain is next Monday and
Tuesday ahead of another cold front.
&&
.UPDATE...
Issued at 1005 PM EDT Thu Mar 20 2025
A moisture-starved cold front continues its march eastward across
the district this evening, producing the occasional trace of rain
here and there. Most areas have seen sprinkles, if anything. Deep
mixing occurred ahead of the front today, allowing for gusty winds
to exceed 40 mph in a few locales. Winds veer NW overnight and
remain steady as the front moves offshore. Much drier, cooler air
will readily advect in here with lows by morning ranging from the
mid/upper 40s to low 50s.
Attention once again turns to fire weather concerns on Friday.
Boundary-layer winds will decrease rapidly in the afternoon, but
it appears there may be a crossover of a few hours in the late
morning and early afternoon when winds and RH values become
near-critical. Thus, after collaborating with NWS Miami, we have
issued a Fire Weather Watch for Brevard to Osceola counties
southward on Friday.
Otherwise, Friday looks sunny and much cooler with highs in the
upper 60s to around 70 degrees. Coastal Volusia county may hold in
the mid 60s.
&&
.PREVIOUS DISCUSSION...
Issued at 326 PM EDT Thu Mar 20 2025
Rest of Today-Tonight...A cold front continues to approach the
area this afternoon and has reached the northern Florida
peninsula as of early this afternoon. Gusty southwest winds have
developed as the pressure gradient has tightened, with wind gusts
30-35 mph reported around the area. The front will pass southward
through east central Florida this evening, keeping winds elevated
through the overnight hours. Winds will remain up to 15 mph, with
gusts to around 20-25 mph, while veering northwesterly behind the
front. PoPs remain 10% or less, though sprinkles cannot be ruled
out north of I-4 late this afternoon into early evening. Cooler
temperatures are forecast overnight, as drier air and clear skies
dip lows into the 40s across the area.
Friday-Sunday...High pressure develops over the Deep South Friday,
then drifts over the Florida peninsula and into the Atlantic
through the weekend. Very dry air will remain in place over east
central Florida through the period. Northerly winds will remain
breezy along the coast Friday morning, before becoming light and
variable on Saturday. By Sunday, southeasterly winds on the
western periphery of the high will be enhanced in the afternoon
by the sea breeze, increasing to around 10-15 mph.
Cooler temperatures behind the front will lead to highs in the
upper 60s to lower 70s Friday afternoon and continued lows in the
40s Friday night. A warming trend then begins for the weekend,
with highs in the upper 70s along the coast and lower 80s inland
Sunday. Lows return to the 50s. A Moderate to High Risk of rip
currents will continue through the weekend. Residents in visitors
are urged to only swim near a lifeguard and follow all posted
flags.
Monday-Wednesday (modified previous)...Model guidance indicates
that the next best chance for rain will fall Monday and Tuesday,
as another cold front moves across the peninsula. The environment
also may support the development of some isolated storms as well,
though this looks to remain primarily confined to the local
Atlantic waters for the time being. Timing continues to be a point
of discrepancy between models, though a general consensus has
increasing rain chances primarily focused Monday night into
Tuesday morning. Stuck with the NBM as the middle of the road
option for now, but would anticipate the timing becoming clearer
over the next couple of days. By Wednesday, drier conditions are
forecast locally.
Conditions are forecast to be warm on Monday, with highs reaching
the mid to upper 80s across east central Florida. Tuesday,
conditions cool slightly behind the front, with highs in the mid
to upper 70s. Highs Wednesday in the mid 70s to low 80s. Lows
generally in the low 60s Monday night and in the 50s Tuesday and
Wednesday night.
&&
.MARINE...
Issued at 326 PM EDT Thu Mar 20 2025
Poor to hazardous boating conditions today through Friday, as
winds and seas build due to a dry cold front. Southwesterly winds
increasing to 20-25 kts this evening and overnight, while veering
northerly into early Friday. Winds will then decrease through the
day Friday, becoming 10-15 kts by the afternoon. Small Craft
Advisories will go into effect area-wide by this evening. Seas
building to 5-7 ft nearshore and 8-11 ft in the Gulf Stream
overnight will be slow to subside.
Boating conditions improve heading into the weekend, with winds
generally light and variable on Saturday, becoming southeasterly
at 10 to 15 knots on Sunday. Seas remain around 2 to 4 feet.
Monday, south winds 10 to 15 knots are forecast, with seas
remaining between 2 to 4 feet locally. Rain chances increase out
ahead of the next cold front Monday night, and isolated lightning
storms across the local Atlantic waters cannot be ruled out.
&&
.AVIATION...
(06Z TAFs)
Issued at 120 AM EDT Fri Mar 21 2025
Gusty W to NW winds (20-25kt) behind recent strong cold front.
VFR conditions thru the period as cool/dry air filters down the
peninsula. NW/N winds 10-15 kts with higher gusts thru the morning
and early afternoon, will continue to diminish into the afternoon
as the pgrad relaxes. Winds will also veer NE mid-late in the
afternoon as an onshore breeze develops and pushes inland. Winds
becoming L/V Fri night.
&&
.FIRE WEATHER...
Issued at 326 PM EDT Thu Mar 20 2025
Friday, northerly winds will remain breezy along the coast into
early afternoon. This will lead to a period of near Red Flag
conditions, as min RH falls to near critical levels. However,
winds are forecast to decrease through the day and veer north-
northeasterly, which will help min RH to recover slightly. Inland
locations, while extremely dry, with min RH falling to near 20
percent, are forecast to remain just below critical wind speeds,
with northerly winds around 10 mph.
Through the weekend, sensitive fire weather conditions are
forecast, with minimum RH values falling into the low 20s to lower
30s across the interior and in the low 30s to low 40s along the
coast on Saturday and Sunday. However, winds are forecast to
remain below 15 mph, which should keep thresholds below critical
values both days.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 42 75 50 / 0 0 0 0
MCO 70 45 77 52 / 0 0 0 0
MLB 66 47 74 55 / 0 0 0 0
VRB 68 46 76 54 / 0 0 0 0
LEE 70 44 76 50 / 0 0 0 0
SFB 69 43 77 50 / 0 0 0 0
ORL 70 46 78 53 / 0 0 0 0
FPR 68 45 76 53 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 10 AM EDT this morning through this
evening for FLZ053-058-154-159-164-247-254-259-264-347-447-
547-647-747.
AM...Small Craft Advisory until 11 AM EDT this morning for AMZ550-552.
Small Craft Advisory until 2 AM EDT Saturday for AMZ555-572-575.
Small Craft Advisory until 8 PM EDT this evening for AMZ570.
&&
UPDATE...Heil
AVIATION...SedlockHazardous weather outlook, Mar 20, 9:34 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 934 PM EDT Thu Mar 20 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-211945- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 934 PM EDT Thu Mar 20 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .SMOKE IMPACT... Localized patchy smoke may affect visibilities along State Road 44 and near I-95 west of New Smyrna Beach overnight due to a wildfire. .HIGH WIND IMPACT... Gusty winds up to around 30 mph remain possible through early tonight as a cold front passes east of the area. .RIP CURRENT AND SURF IMPACT... A high risk of life-threatening rip currents and rough surf exists at all central Florida Atlantic beaches. Entering the water is highly discouraged especially at night. .WIND AND SEA IMPACT... Hazardous boating conditions are occurring as winds increase behind a passing cold front. Sustained winds of 15 to 25 knots are forecast, with gusts up to 30 knots possible. Seas respond by building to 7 to 11 feet, with the highest seas focused across the Gulf Stream waters. A small craft advisory is in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. At least a moderate risk of rip currents will exist at all east central Florida beaches on Friday. Poor to hazardous boating conditions continue into Friday and Friday night across the local Atlantic waters. The lack of appreciable rainfall, combined with periods of low humidity, will produce sensitive fire weather conditions late this week into the weekend. A Fire Weather Watch is in effect from Brevard and Osceola counties southward on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Effective March 31, 2025, the National Weather Service in Melbourne will discontinue the issuance of the hazardous weather outlook text product. Hazardous weather information will be available through the graphical hazardous weather outlook, the area forecast discussion as well as our website. Please e-mail any questions or comments to Will Ulrich, Warning Coordination Meteorologist. Heil
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:56 PM EDT | Fire Weather Watch | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 5 hr |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.